Advertisement

Function spaces and distributions

  • Sabir Umarov
Chapter
  • 1.1k Downloads
Part of the Developments in Mathematics book series (DEVM, volume 41)

Abstract

This chapter is devoted to function and distribution spaces. We first recall definitions of some well-known classical function and distribution spaces, simultaneously introducing the terminology and notations used in this book. Then we introduce (see Section 1.10) a new class of test functions and the corresponding space of distributions (generalized functions), which play an important role in the theory of pseudo-differential operators with singular symbols introduced in Chapter 2 By singular symbols we mean, if not otherwise assumed, symbols singular in dual variables.

Keywords

Well-known Function Classes Singular Symbols Lizorkin Type Spaces Strict Projective Limit Finite Exponential Type 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

References

  1. [AS64]
    Abramowitz, M., Stegun, I.: Handbook of Mathematical Functions with Formulas, Graphs, and Mathematical Tables. Dover Publications, New York (1972)zbMATHGoogle Scholar
  2. [BL76]
    Bergh, J., Löfström, J.: Interpolation Spaces: An Introduction. Springer (1976)Google Scholar
  3. [BIN75]
    Besov, O.B., Il’in, V.P., Nikolskii, S.M.: Integral Representation of Functions and Embedding Theorems I, II. Willey, New York (1979)Google Scholar
  4. [BL81]
    Brezis, H., Lions, J.L.: Nonlinear Partial Differential Equations and Their Applications. Chapman & Hall (1981)Google Scholar
  5. [Dub82]
    Dubinskii, Yu.A.: The algebra of pseudo-differential operators with analytic symbols and its applications to mathematical physics. Russ. Math. Surv., 37, 109–153 (1982)CrossRefGoogle Scholar
  6. [Fef71]
    Fefferman, Ch.: The multiplier theorem for the ball. The Annals of Mathematics, 94 (2), 330–336 (1971)MathSciNetCrossRefzbMATHGoogle Scholar
  7. [GS53]
    Gel’fand I.M., Shilov, G.E.: Fourier transforms of rapidly growing functions and questions of uniqueness of the solution of Cauchy’s problem. Usp. Mat. Nauk. 8 (6), 3–54 (1953)zbMATHGoogle Scholar
  8. [GT83]
    Gilbarg, D., Trudinger, N.S.: Elliptic partial differential equations of second order. Springer-Verlag, Berlin (1977)CrossRefzbMATHGoogle Scholar
  9. [Gra10]
    Graf, U.: Introduction to Hyperfunctions and Their Integral Transformations. Birkhäuser, Basel (2010)CrossRefGoogle Scholar
  10. [Hor83]
    Hörmander, L.: The Analysis of Linear Partial Differential Operators, I - IV. Springer-Verlag, Berlin-Heidelberg-New-York (1983)Google Scholar
  11. [Kan72]
    Kaneko, A.: Representation of hyperfunctions by measures and some of its applications. J. Fac. Sci. Univ. Tokyo, Sect. IA Math. 19, 321–352 (1972)Google Scholar
  12. [Leb01]
    Lebesgue, H.: Sur une généralisation de l’intégrale définie. Comptes Rend. l’Acad. Sci., 132, 1025–1028 (1901)zbMATHGoogle Scholar
  13. [Liz63]
    Lizorkin P.I.: Generalized Liouville differentiation and functional spaces L p r(E n). Embedding theorems. Mat. Sb. 60, 325–353 (1963) (in Russian)MathSciNetGoogle Scholar
  14. [Liz67]
    Lizorkin, P.I.: Multipliers of Fourier integrals in the spaces L p. Proc. Steklov Inst. Math. 89, 269–290 (1967)zbMATHGoogle Scholar
  15. [Liz69]
    Lizorkin, P.I.: Generalized Liouville differentiation and the method of multipliers in the theory of embeddings of classes of differentiable functions. Proc. Steklov Inst. Math. 105, 105–202 (1969)Google Scholar
  16. [Mih56]
    Mikhlin, S.G.: On the multipliers of Fourier integrals, Dokl. Akad. Nauk. 109, 701–703 (1956)(in Russian)zbMATHGoogle Scholar
  17. [Nik77]
    Nikolskii, S.M.: Approximation of Functions of Several Variables and Embedding Theorems. Springer-Ferlag (1975)Google Scholar
  18. [Pee76]
    Peetre, J.: New thoughts on Besov spaces. Duke Univ. Math. Series, Duke Univ., Durham (1976)Google Scholar
  19. [RS80]
    Reed, M., Simon, B.: Methods of Modern Mathematical Physics I. Functional Analysis. Academic Press (1980)zbMATHGoogle Scholar
  20. [Ri10]
    Riesz, F.: Untersuchungen über Systeme integrierbarer Funktionen. Mathematische Annalen 69 (4), 449–497 (1910)MathSciNetCrossRefzbMATHGoogle Scholar
  21. [R64]
    Robertson, A.P., Robertson, W.: Topological Vector Spaces. Cambridge University Press (1964)Google Scholar
  22. [Sam77]
    Samko, S.G.: Fundamental functions vanishing on a given set and division by functions. Mathematical notes, 21 (5), 379–386 (1977)MathSciNetCrossRefzbMATHGoogle Scholar
  23. [Sam82]
    Samko, S.G.: Denseness of Lizorkin-type spaces Φ V in L p. Mat. Notes, 31, 432–437 (1982)MathSciNetCrossRefzbMATHGoogle Scholar
  24. [Sam95]
    Samko, S.G.: Denseness of the spaces Φ V of Lizorkin type in the mixed in L p( n)-spaces. Stud. Math. 113, 199–210 (1995)MathSciNetzbMATHGoogle Scholar
  25. [Sat59]
    Sato, M.: Theory of Hyperfunctions, I. Journal of the Faculty of Science, University of Tokyo. Sect. 1, Mathematics, astronomy, physics, chemistry, 8 (1), 139–193 (1959)Google Scholar
  26. [Sat60]
    Sato, M.: Theory of Hyperfunctions, II. Journal of the Faculty of Science, University of Tokyo. Sect. 1, Mathematics, astronomy, physics, chemistry, 8 (2), 387–437 (1960)Google Scholar
  27. [SW66]
    Schaefer, H.H., Wolff, M.P.: Topological vector spaces, 2nd ed. Springer (1999)Google Scholar
  28. [Sch51]
    Schwartz, L.: Théorie des distributions I, II. Hermann, Paris (1951)Google Scholar
  29. [Sob35]
    Sobolev, S.L.: Le probléme de Cauchy dans l’espace des fonctionelles (Russian and French). Dokl. Akad. Nauk SSSR (Comptes Rend. l’Acad. Sci. URSS) 3 (8), 7 (67), 291–294 (1935)Google Scholar
  30. [Sob36]
    Sobolev, S.L.: Méthode nouvelle á resoudre le probléme de Cauchy pour les équations linéaires hyperboliques normales. Mat. Sb. 1 (43), 39–72 (1936)zbMATHGoogle Scholar
  31. [Sob38]
    Sobolev, S.L.: On a theorem in functional analysis. Mat. Sb. 4 (46), 471–497 (1938)(Russian) (Engl. transl.: Amer. Math. Soc. Transl. 34 (2), 39–68 (1963))Google Scholar
  32. [Sob50]
    Sobolev, S.L.: Some applications of functional analysis in mathematical physics (Russian). 1st ed.: Leningr. Goz. Univ., Leningrad (1950) 3rd enlarged ed.: Izd. Nauka, Moskva (1988) (Engl. transl.: Amer. Math. Soc., Providence, R. I. (1963))Google Scholar
  33. [Sob74]
    Sobolev, S.L.: Introduction to the theory of cubature formulas. Nauka, Moscow (1974)(in Russian) (Engl. transl: Cubature formulas and modern analysis: An introduction. Gordon and Breach (1992))Google Scholar
  34. [Ste70]
    Stein, E.M.: Singular Integrals and Differentiability Properties of Functions. Princeton University Press (1970)Google Scholar
  35. [Sut86]
    Sutradhar, B.C.: On the characteristic function of multivariate Student t-distribution. The Canadian Journal of Statistics (La Revue Canadienne de Statistique), 14 (4), 329–337 (1986)Google Scholar
  36. [Tay81]
    Taylor, M.: Pseudo differential operators. Prinston University Press (1981)Google Scholar
  37. [Tre80]
    Treves, F.: Introduction to Pseudo-Differential and Fourier Integral Operators. Plenum Publishing Co., New York (1980)Google Scholar
  38. [Tri77]
    Triebel, H.: Interpolation Theory, Function Spaces, Differential Operators. Birkhäuser, Basel (1977)Google Scholar
  39. [Tri83]
    Triebel, H.: Theory of Function Spaces. Leipzig, Birkhäuser Verlag, Basel-Boston-Stuttgart (1983)CrossRefGoogle Scholar
  40. [Uma97]
    Umarov, S.R.: Nonlocal boundary value problems for pseudo-differential and differential operator equations I. Differ. Equations, 33, 831–840 (1997)MathSciNetzbMATHGoogle Scholar
  41. [Uma98]
    Umarov, S.R.: Nonlocal boundary value problems for pseudo-differential and differential operator equations II. Differ. Equations, 34, 374–381 (1988)MathSciNetGoogle Scholar
  42. [Vla79]
    Vladimirov, V.S.: Generalized Functions in Mathematical Physics. Mir Publishers, Moscow (1979)Google Scholar
  43. [Zyg45]
    Zygmund, A.: Smooth functions. Duke Math. J. 12 (1), 47–76 (1945)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer International Publishing Switzerland 2015

Authors and Affiliations

  • Sabir Umarov
    • 1
  1. 1.Department of MathematicsUniversity of New HavenWest HavenUSA

Personalised recommendations